MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); No Code Available (3191)
Date of Event 03/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The intraocular lens (iol) was explanted as the patient felt nauseous after implantation, having some sort of imbalance, and could not tolerate the iol.The doctor doesn't attribute the patient's symptoms to the product.The patient had the iol exchanged with a monofocal, model zcb00 lens and feels and sees a lot better now.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned for evaluation.The reported complaint was not verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6524845
Report Number9614546-2017-00328
Device Sequence Number13515089
Product Code MFK
UDI-Device Identifier05050474560147
UDI-Public(01)05050474560147(17)200226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/26/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0230
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/30/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/26/2017
Supplement Report FDA Received Date06/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR